Alert archive / Oregon / Gale Warnings in 2018

Gale Warning 11, NWS Medford, OR

February 28, 2018

NWS Medford, OR issued this gale warning at Feb 28, 2018, 2:30 PM PST. It took effect at Mar 2, 2018, 1:00 AM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2018, 2:30 PM PST (22:30 UTC)
In effect from
Mar 2, 2018, 1:00 AM PST
Expired
Mar 2, 2018, 4:00 PM PST
In force
15 hr
Issued by
NWS Medford, OR

The text

As transmitted.

289 
WHUS76 KMFR 282230
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
230 PM PST Wed Feb 28 2018

PZZ356-376-011130-
/O.CON.KMFR.SC.Y.0024.000000T0000Z-180301T0000Z/
/O.CON.KMFR.SE.W.0017.180301T0000Z-180301T0900Z/
/O.CON.KMFR.GL.W.0010.180301T0300Z-180301T0900Z/
/O.EXT.KMFR.SW.Y.0020.180301T0900Z-180302T0600Z/
/O.NEW.KMFR.GL.W.0011.180302T0600Z-180303T0600Z/
/O.NEW.KMFR.SE.W.0018.180302T0600Z-180303T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
230 PM PST Wed Feb 28 2018

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST
   THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
   PST THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
   1 AM PST THURSDAY UNTIL 10 PM PST THURSDAY...
...GALE WARNING IN EFFECT FROM 10 PM THURSDAY TO 10 PM 
   PST FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THURSDAY TO 10 PM
   PST FRIDAY...

The National Weather Service in Medford has issued a Gale
Warning...which is in effect from 10 PM Thursday to 10 PM PST
Friday. A Hazardous Seas Warning has also been issued. This
Hazardous Seas Warning is in effect from 10 PM Thursday to 10 PM
PST Friday. 

* Winds...South gales 35 to 40 kt with gusts to 45 kt this
  evening, becoming west 10 to 20 kt around midnight. Winds will
  become south to southwest Thursday, increasing to 20 to 30 kt.
  South to southwest winds will increase to 25 to 35 kt Thursday
  night into Friday morning, then to south gales 30 to 40 kt late
  Friday morning into Friday afternoon. Winds will diminish and
  become northerly Friday night.  

* Seas...Very steep and wind driven 11 to 13 feet tonight, then
  becoming swell dominated 13 to 14 feet Thursday with a period of
  13 seconds. Seas will build to 18 to 20 feet late Thursday night
  into Friday when heavy swell will combine with wind driven waves
  to create chaotic seas. Seas will then subside to 11 to 14 feet
  by Saturday morning.  

* Areas affected...The gales this evening will occur mostly
  between 5 NM and 20 NM offshore, except closer in near Cape
  Blanco. Hazardous seas this evening will affect all of the area.
  Small craft advisory conditions will affect all areas tonight
  through Thursday evening. The gales Thursday night into Friday
  evening will occur mostly beyond 5 NM offshore, except closer 
  in near Cape Blanco. Hazardous seas Thursday night into Friday 
  will affect all of the area. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory for hazardous seas means that waves will be
steep enough to create a potential hazard to smaller vessels and
inexperienced mariners.

&&

$$

PZZ350-370-011130-
/O.CON.KMFR.SE.W.0017.000000T0000Z-180301T0900Z/
/O.CON.KMFR.SC.Y.0024.000000T0000Z-180301T0000Z/
/O.CON.KMFR.GL.W.0010.180301T0000Z-180301T0900Z/
/O.EXT.KMFR.SW.Y.0020.180301T0900Z-180302T0600Z/
/O.NEW.KMFR.GL.W.0011.180302T0600Z-180303T0600Z/
/O.NEW.KMFR.SE.W.0018.180302T0600Z-180303T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
230 PM PST Wed Feb 28 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST
   THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
   1 AM PST THURSDAY UNTIL 10 PM PST THURSDAY...
...GALE WARNING IN EFFECT FROM 10 PM THURSDAY TO 10 PM
   PST FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THURSDAY TO 10
   PM PST FRIDAY...

The National Weather Service in Medford has issued a Gale
Warning...which is in effect from 10 PM Thursday to 10 PM PST
Friday. A Hazardous Seas Warning has also been issued. This
Hazardous Seas Warning is in effect from 10 PM Thursday to 10 PM
PST Friday. 

* Winds...South gales 35 to 40 kt with gusts to 45 kt this
  evening, becoming west 10 to 20 kt around midnight. Winds will
  become south to southwest Thursday, increasing to 20 to 30 kt.
  South to southwest winds will increase to 25 to 35 kt Thursday
  night into Friday morning, then to south gales 30 to 40 kt late
  Friday morning into Friday afternoon. Winds will diminish and
  become northerly Friday night.  

* Seas...Very steep and wind driven 12 to 14 feet tonight, then
  becoming swell dominated 13 to 14 feet Thursday with a period of
  13 seconds. Seas will build to 18 to 20 feet late Thursday night
  into Friday when heavy swell will combine with wind driven waves
  to create chaotic seas. Seas will then subside to 10 to 12 feet
  by Saturday morning. 

* Areas affected...The gales this evening will occur mostly
  between 5 NM and 40 NM offshore, except closer in near Cape
  Blanco. Hazardous seas this evening will affect all of the area.
  Small craft advisory conditions will affect all areas tonight
  through Thursday evening. The gales Thursday night into Friday
  evening will occur mostly between 5 NM and 40 NM offshore, 
  except closer in near Cape Blanco. Hazardous seas Thursday night
  into Friday will affect all of the area. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory for hazardous seas means that waves will be
steep enough to create a potential hazard to smaller vessels and
inexperienced mariners.

&&

$$

http://www.weather.gov/medford
4 follow-up statements
051 
WHUS76 KMFR 011007
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
207 AM PST Thu Mar 1 2018


PZZ350-356-012315-
/O.EXT.KMFR.SW.Y.0020.000000T0000Z-180302T0900Z/
/O.NEW.KMFR.SC.Y.0025.180302T0900Z-180302T1500Z/
/O.EXT.KMFR.GL.W.0011.180302T1500Z-180303T0600Z/
/O.EXT.KMFR.SE.W.0018.180302T1500Z-180303T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
207 AM PST Thu Mar 1 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
1 AM PST FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 AM PST FRIDAY...
...GALE WARNING NOW IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 7 AM TO 10 PM PST
FRIDAY...

The National Weather Service in Medford has issued a Small Craft
Advisory...which is in effect from 1 AM to 7 AM PST Friday. 

* Winds...West 10 to 20 kt through early this morning. Winds
  become south to southwest, increasing to 20 to 30 kt by late
  morning. Winds increase again late tonight into Friday morning,
  becoming south gales 30 to 40 kt by Friday morning. Winds 
  diminish Friday evening.

* Seas...Swell dominated 13 to 14 feet with a period of 13
  seconds. Seas build to 18 to 20 feet late tonight into Friday, 
  combining with wind driven waves to create chaotic seas. Seas 
  subside to 10 to 11 feet by Saturday morning. 

* Areas affected...All areas will be affected by small craft
  conditions through early Friday morning. Then gales will occur
  mostly beyond 5 NM offshore, except closer to shore near Cape
  Blanco and from Gold Beach to Pistol River with hazardous seas
  affecting all areas. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory for hazardous seas means that waves will
be steep enough to create a potential hazard to smaller vessels
and inexperienced mariners.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

PZZ370-376-012315-
/O.EXT.KMFR.SW.Y.0020.000000T0000Z-180302T0900Z/
/O.NEW.KMFR.SC.Y.0025.180302T0900Z-180302T1500Z/
/O.EXT.KMFR.SE.W.0018.180302T0900Z-180303T0600Z/
/O.EXT.KMFR.GL.W.0011.180302T1500Z-180303T0600Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
207 AM PST Thu Mar 1 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
1 AM PST FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 AM PST FRIDAY...
...GALE WARNING NOW IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 1 AM TO 10 PM PST
FRIDAY...

The National Weather Service in Medford has issued a Small Craft
Advisory...which is in effect from 1 AM to 7 AM PST Friday. 

* Winds...West 10 to 20 kt through early this morning. Winds
  become south to southwest, increasing to 20 to 30 kt by late
  morning. Winds increase again late tonight into Friday morning,
  becoming south gales 30 to 40 kt by Friday morning. Winds
  diminish Friday evening.

* Seas...Swell dominated 13 to 14 feet with a period of 13
  seconds. Seas build to 18 to 20 feet late tonight into Friday,
  combining with wind driven waves to create chaotic seas. Seas 
  subside to 10 to 13 feet by Saturday morning. 

* Areas affected...All areas will be affected by small craft
  conditions through late tonight. Then hazardous seas conditions
  will occur beyond 20 nm from shore with small craft conditions
  continuing within 20 nm from shore. By Friday morning, hazardous
  seas will expand to affect all areas. Gales will occur Friday
  morning through afternoon within 30 nm from shore north of 
  Bandon, expanding southwest to cover much of the area south of 
  Bandon. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory for hazardous seas means that waves will
be steep enough to create a potential hazard to smaller vessels
and inexperienced mariners.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

http://www.weather.gov/medford
831 
WHUS76 KMFR 012230
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
230 PM PST Thu Mar 1 2018

PZZ350-356-370-376-021130-
/O.CON.KMFR.SW.Y.0020.000000T0000Z-180302T0900Z/
/O.CAN.KMFR.SC.Y.0025.180302T0900Z-180302T1500Z/
/O.EXT.KMFR.GL.W.0011.180302T0900Z-180303T0000Z/
/O.EXT.KMFR.SE.W.0018.180302T0900Z-180303T0000Z/
/O.NEW.KMFR.SW.Y.0021.180303T0000Z-180304T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
230 PM PST Thu Mar 1 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
   UNTIL 1 AM PST FRIDAY...
...GALE WARNING NOW IN EFFECT FROM 1 AM TO 4 PM PST FRIDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 1 AM TO 4 PM PST
   FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 PM 
   PST FRIDAY UNTIL 4 PM PST SATURDAY...

The National Weather Service in Medford has issued a Small Craft
Advisory for hazardous seas...which is in effect from 4 PM Friday
to 4 PM PST Saturday. 

* Winds...West 10 to 20 kt this evening, becoming south gales 35
  to 45 kt by Friday morning. Winds will become west to northwest
  10 to 20 mph by Friday evening.

* Seas...Swell dominated 14 to 15 feet with a period of 13
  seconds. Seas will build late tonight into Friday and become a
  mix of heavy swell and wind generated waves, creating chaotic
  seas. Seas will peak at 18 to 22 feet Friday afternoon. Seas
  will again become swell dominated Friday night, subsiding to 13
  to 14 feet by Saturday morning. Seas will subside below 10 feet
  by Saturday evening. 

* Areas affected...All areas will be affected by small craft
  conditions through early Friday morning. Gales will occur mostly
  between 5 NM and 20 NM of the coast, except closer in near the
  capes and farther out south of Gold Beach. Hazardous seas will
  affect all areas late Thursday night into Friday afternoon.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory for hazardous seas means that waves will
be steep enough to create a potential hazard to smaller vessels
and inexperienced mariners.

&&

$$

http://www.weather.gov/medford
628 
WHUS76 KMFR 021119
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
319 AM PST Fri Mar 2 2018


PZZ350-356-370-376-030000-
/O.CON.KMFR.GL.W.0011.000000T0000Z-180303T0000Z/
/O.CON.KMFR.SE.W.0018.000000T0000Z-180303T0000Z/
/O.CON.KMFR.SW.Y.0021.180303T0000Z-180304T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
319 AM PST Fri Mar 2 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
4 PM THIS AFTERNOON TO 4 PM PST SATURDAY...

* Winds...South gales 35 to 45 kt. Winds will become west to
  northwest 10 to 20 mph by this evening. 

* Seas...Peaking at 18 to 22 feet this afternoon, gradually
  subsiding to 13 to 14 feet by Saturday morning. Seas will 
  subside below 10 feet by Saturday evening. 

* Areas affected...Gales will occur mostly between 5 NM and 20 NM
  of the coast, except closer in near the capes and farther out
  south of Brookings through this afternoon. Elsewhere, hazardous
  seas are expected through this afternoon. This evening through 
  Saturday afternoon, small craft conditions will affect all 
  areas. 
  

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory for hazardous seas means that waves will
be steep enough to create a potential hazard to smaller vessels
and inexperienced mariners.

&&

$$


http://www.weather.gov/medford
381 
WHUS76 KMFR 022126
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
126 PM PST Fri Mar 2 2018


PZZ350-356-370-376-031230-
/O.CON.KMFR.GL.W.0011.000000T0000Z-180303T0000Z/
/O.CON.KMFR.SE.W.0018.000000T0000Z-180303T0000Z/
/O.CON.KMFR.SW.Y.0021.180303T0000Z-180304T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
126 PM PST Fri Mar 2 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* Winds...South gales 35 to 45 kt. Winds will become west to 
  northwest 10 to 20 mph by this evening. 

* Seas...Peaking at 18 to 22 feet this afternoon, gradually 
  subsiding to 13 to 14 feet by Saturday morning. Seas will 
  subside below 10 feet by Saturday evening. 

* Areas affected...Gales will occur mostly between 5 NM and 20 
  NM of the coast, except closer in near the capes and farther 
  out south of Brookings through this afternoon. Elsewhere, 
  hazardous seas are expected through this afternoon. This 
  evening through Saturday afternoon, small craft conditions 
  will affect all areas. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory for hazardous seas means that waves will
be steep enough to create a potential hazard to smaller vessels
and inexperienced mariners.

&&

$$


http://www.weather.gov/medford

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Feb 28, 9:07 AM PST, 5 hours 23 minutes earlier.

Area forecast discussion, Feb 28, 9:07 AM PST, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Medford OR
907 AM PST Wed Feb 28 2018

.UPDATE...Light snow continues this morning as a warm front pushes
in from the west. Precipitation will remain light through the
morning and into the afternoon, with levels rising to about 3000
feet as the warm front fully arrives. The big event begins
tonight, with the cold front arriving and pushing snow levels back
down. Numerous winter weather headlines remain in effect, and
details on timing and snowfall amounts can be found at WSWMFR.

Once the cold front passes, the upper level trough will dig south
and set up over our forecast area. Although no winter weather
advisories or warnings are currently in effect for Thursday night
into Friday, this will be the period where low elevation snow is
expected. The focus of today's forecast efforts will be to
maintain the current headlines, then to expand headlines as
necessary for the Thursday night to Friday period. Expect an
update by this afternoon with this new information.

For more information on this and the rest of the forecast, see the
previous discussion below. -BPN

&&

.AVIATION...28/12Z TAF CYCLE...Current VFR conditions will gradually
lower to MVFR as the morning progresses as a significant winter
storm approaches. A warm front will move through this morning and
light precipitation is possible. Given the cold temperatures, it's
possible to see some snowfall KMFR, but accumulations should be very
light, if at all. Freezing levels will rise later this morning and
precipitation will transition to rain west of the Cascades. East of
the Cascades, freezing levels will remain low and any precipitation
will fall as snow.

Areas of MVFR and local IFR cigs/vsbys in low clouds and rain/snow
will spread inland to the Umpqua Basin this morning and to the
Cascades later this morning. Expect terrain to become obscured.
Southerly winds will increase later this morning into the afternoon
with strongest winds at the coast, east of the Cascades, in the
Shasta Valley, and over the higher terrain. Strong winds aloft will
lead to LLWS concerns for valley locations west of the Cascades
starting late this afternoon and going into the overnight hours as a
strong cold front moves inland. BR-y/FB

&&

.MARINE...Updated 830 AM PST Wednesday 28 Feb 2018...A cold front
will bring heavy rain and increasing south winds late this morning.
Hazardous seas are expected north of Bandon and beyond 5 nm from
shore later this morning with small craft conditions expected
elsewhere. Hazardous seas will expand in coverage late this
afternoon to affect all of our marine zones, with south gales within
30 NM of the coast. Initially gales will affect areas down to
Bandon, but will expand to cover much of our marine zones.

Winds will diminish early Thursday morning after the front moves
onshore, but a steep and high northwest swell will follow Thursday
into Friday evening. Swell dominated seas of 15 to 18 feet at 13 to
15 seconds are expected during this interval. In addition, a low
will move into the waters Friday, which will bring in another round
of gusty south winds. Gales may occur with this low.  Conditions
will improve Friday night into Saturday, but it will remain cold and
unsettled through the weekend. -JRS

&&

.PREV DISCUSSION... /Issued 422 AM PST Wed Feb 28 2018/

DISCUSSION...Models continue on track for March to enter like a
lion, a big snowy lion.

When I came in to work at 11 PM it was looking like a bust with
the low temperatures with just a thin cirrus layer and a
temperature of 34 degrees. However, the clouds became thicker and
the low dropped to 32 degrees around 1:30 before rising back to 34
degrees as the clouds became overcast and are now continuing to
lower as the virga descending into the dry layer beneath forces
its way slowly to earth. The warm front that is bringing this
precip sheild to the region will move north today ahead of the
warm front that will approach the coast tonight. A moderate, brief
atmospheric river event continues to be indicated with this
system, but with a cold air mass in place over the region and with
the 700 mb flow just a bit south of westerly snow levels will
remain lower than is usual with an atmospheric river event. A
current temperature of 24 F is a good indicator of what can be
expected in Northern California with this system.

Models are showing precipitation moving into the Cascades by 18z,
but at lower levels there will probably be a lag until the low
level dry layer is finally saturated enough for precip to make it
to the ground. Precipitation rates will increase through the day
as an 85 kt jet moves over the region and southwesterly 700 mb
winds increase to 50 kt over portions of the forecast area. With
increasing southerly BL winds funneling moist air from the Shasta
valley strong orographic lift will increase precip rates in
Northern California overnight into Thursday morning, and the
increased precip rates will drop snow levels below 2500 feet at
times in the Mt Shasta area. As we head into Thursday morning the
left exit region of a very strong +130 kt jet bumps up the dynamic
ante as the jet moves inland. With a much stronger jet on the
back side of the closed upper low I think there is a good chance
that this system might stall longer than models are indicating
into Thursday evening. The latest run is now indicating the upper
low lingering off the coast of the Pacific Northwest into the
weekend.

Sven

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory from 1 PM this afternoon to 1 PM PST
     Thursday for ORZ029>031.
     Gale Warning from 7 PM this evening to 1 AM PST Thursday for
     ORZ021.
     Winter Weather Advisory from 7 PM this evening to 1 PM PST
     Thursday above 2000 feet in the for ORZ021>026.
     Winter Storm Warning from 1 PM this afternoon to 1 PM PST
     Thursday for ORZ027.
     Winter Weather Advisory from 1 PM this afternoon to 1 PM PST
     Thursday for ORZ027-028.

CA...Winter Weather Advisory from 1 PM this afternoon to 1 PM PST
     Thursday for CAZ084-085.
     Winter Storm Warning from 1 PM this afternoon to 1 PM PST
     Thursday for CAZ080.
     Winter Storm Warning from 1 PM this afternoon to 1 PM PST
     Thursday for CAZ082-083.
     Winter Weather Advisory from 1 PM this afternoon to 1 PM PST
     Thursday for CAZ080-081-083.

Pacific Coastal Waters...Small Craft Advisory until 4 PM PST this afternoon for
     PZZ350-356-370-376.
     Small Craft Advisory for hazardous seas from 1 AM Thursday to 10
     AM PST Saturday for PZZ350-356-370-376.
     Gale Warning from 7 PM this evening to 1 AM PST Thursday for
     PZZ350-356-370-376.
     Hazardous Seas Warning from 4 PM this afternoon to 1 AM PST
     Thursday for PZZ350-356-370-376.

BPN/JRS/MNF/SBN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 7:31 PM PSTSmall Craft AdvisoryMFR20 hr
Feb 28, 2:30 PM PSTBeach Hazards StatementMFRCoos, Curry, Douglas38 hr
Feb 28, 2:30 PM PSTHazardous Seas WarningMFR50 hr

Nearby

Gale Warnings in Oregon, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.